Ask a doctor

Isotretinoin and Laser Hair Removal Together?

I am going to be starting Isotretinoin in a few days for acne problems that i have on my face. But currently I am having laser on my body to remove hair. Can i continue this process while I am receiving Isotretinoin? I only do it every two months, will it damage the skin on my body?

Doctor Answers (2)

Isotretinoin and lasers

+1

I would not recommend any laser treatment while on Isotretinoin or for 6 months after stopping this medication.  Isotretinoin may change how your skin heals so in theory there is a risk of scar formation.   It is always better to err on the side of safety.  Good luck

San Diego Dermatologist
4.5 out of 5 stars 6 reviews

Isotretinoin and Laser Hair Removal

+1

It is not recommended to take Accutane (Isotretinoin) and undergo laser hair removal, especially depending upon the dosage/strength of the medication, because it can make you more susceptible to burns. My patients take very low dosages of Accutane and I have them stop taking it for 48 hours before any laser treatment, but many, many places won't do this, especially if you are getting the laser hair removal done at one office, and being treated for the acne at another. It's simply too hard to control and know what's happening. Discuss the situation with your laser hair removal office, but I would assume they will want you off the medication for about six months before treating you.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...